Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS New Orleans, LA

June 9, 2015East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 9, 2015, 1:15 PM CDT for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 1:15 PM CDT (18:15 UTC)
Expired
Jun 9, 2015, 4:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 9, 1:23 PM CDTFLASH FLOOD2 Ssw Baton Rouge, LASTREET FLOODING NEAR COLLEGE DRIVE AND JAMESTOWN AVENUE. REPORT REPLAYED BY BROADCAST MEDIA.
Jun 9, 2:19 PM CDTFLASH FLOOD2 Sw Baton Rouge, LAWATER OVER PERKINS ROAD NEAR CITY PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2023 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WGUS54 KLIX 091815
FFWLIX
LAC033-047-121-092115-
/O.NEW.KLIX.FF.W.0026.150609T1815Z-150609T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
  IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 415 PM CDT
    
* AT 114 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING HAS ALREADY BEEN OCCURRING IN SOME 
  LOCATIONS AROUND THE BATON ROUGE AREA.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BATON ROUGE...PLAQUEMINE...PORT ALLEN...OAK HILLS PLACE...ST.
  GABRIEL...ADDIS...BRUSLY...WHITE CASTLE...ROSEDALE...GROSSE TETE...
  BAYOU SORREL...INNISWOLD...CARVILLE...GARDERE...VILLAGE ST.
  GEORGE...WESTMINSTER...SHENANDOAH AND OLD JEFFERSON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3048 9139 3047 9099 3015 9109 3011 9109
      3011 9111 3006 9111 3003 9122 3004 9123
      3003 9125 3006 9127 3005 9137 3010 9138
      3011 9147 3013 9146 3019 9147 3020 9149
      3023 9148 3024 9155 3028 9157

$$
1 follow-up statement
969 
WGUS74 KLIX 092119
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE JUN 9 2015

LAC033-047-121-092129-
/O.EXP.KLIX.FF.W.0026.000000T0000Z-150609T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST BATON ROUGE LA-IBERVILLE LA-EAST BATON ROUGE LA-
419 PM CDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN WEST BATON ROUGE...IBERVILLE
AND SOUTHWESTERN EAST BATON ROUGE PARISHES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3048 9139 3047 9099 3015 9109 3011 9109
      3011 9111 3006 9111 3003 9122 3004 9123
      3003 9125 3006 9127 3005 9137 3010 9138
      3011 9147 3013 9146 3019 9147 3020 9149
      3023 9148 3024 9155 3028 9157

$$

MJH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:51 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 9, 12:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 PM CDT TUE JUN 9 2015

.AVIATION...
A LARGE SWATH OF SHOWERS AND THUNDERSTORMS IS CURRENTLY LOCATED
ALONG AND SOUTH OF A KBTR TO KGPT LINE. KHDC AND KMCB COULD REMAIN
VFR WITHOUT RAIN THROUGH THE PERIOD. OTHERS WILL 1 TO 5 HOURS
BEFORE RAIN SUBSIDES AND BECOMES MORE ISOLATED. BRIEF IFR
CONDITIONS ARE POSSIBLE WITH HEAVIER RAIN BUT MOST TERMINALS
SHOULD NOT SEE MUCH WORSE THAN MVFR VIS. VFR CONDITIONS WILL
DOMINATE THE OVERNIGHT PERIOD WITH THE POSSIBILITY OF LIGHT FOG
AROUND SUNRISE.

MEFFER
&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT TUE JUN 9 2015/

UPDATE...

UPDATED THE FORECAST TO REFLECT ONGOING RADAR AND SATELLITE TRENDS
ACROSS THE AREA THIS MORNING. A SLOW MOVING BAND OF THUNDERSTORMS
CONTINUES TO DRIFT TO THE SOUTH...AND ARE CURRENTLY IMPACTING THE
I-12 CORRIDOR IN SOUTHEAST LOUISIANA AND THE MISSISSIPPI COAST.
HAVE CATEGORICAL POPS FOR THE NEXT HOUR...AND THEN LIKELY POPS FOR
THE REST OF THE MORNING. EXPECT TO SEE ONLY CHANCE POPS FOR THE
AFTERNOON HOURS...AS THE ATMOSPHERE BECOMES SOMEWHAT STABILIZED
ACROSS THE I-12 CORRIDOR CORRIDOR. HOWEVER...THE OUTFLOW FROM THIS
CONVECTION SHOULD SPARK OFF ANOTHER BAND OF CONVECTION SOUTH OF
LAKE PONTCHARTRAIN WESTWARD THROUGH THE HOUMA AND THIBODAUX AREAS
THIS AFTERNOON. HAVE BUMPED UP POPS INTO THE 60-70 PERCENT RANGE
FOR THE AFTERNOON HOURS IN THESE REGIONS. THE CONVECTION WILL
SLOWLY DISSIPATE AFTER SUNSET...WITH ONLY SCATTERED SHOWERS AND A
FEW THUNDERSTORMS EXPECTED FOR THE OVERNIGHT HOURS. TEMPERATURES
WILL REMAIN COOL IN THE 70S WHERE RAIN IS OCCURRING...BUT SHOULD
QUICKLY CLIMB BACK INTO THE 80S ONCE THE RAIN ENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  87  70  86 /  40  60  30  60
BTR  72  88  71  87 /  40  50  30  60
ASD  73  86  73  85 /  40  60  40  60
MSY  75  87  74  86 /  40  60  40  60
GPT  75  86  75  85 /  40  60  40  60
PQL  73  85  73  85 /  40  50  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 8:18 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 AM CDT TUE JUN 9 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-100130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
818 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS
A MARGINAL RISK OF SEVERE WEATHER TODAY OVER PARTS OF SOUTHEAST
LOUISIANA WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND
GUSTS. THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE THE ENTIRE PERIOD. WHILE THE
THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW...SOME OF THE
STRONGER THUNDERSTORMS EACH DAY COULD PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

WINDS AND WAVE HEIGHTS WILL INCREASE LATE THIS WEEK AND MAY
APPROACH SMALL CRAFT ADVISORY CRITERIA ACROSS OFFSHORE PORTIONS
OF THE COASTAL WATERS THURSDAY NIGHT THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 9, 12:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 PM CDT TUE JUN 9 2015

LAZ056-059-065-091815-
UPPER LAFOURCHE LA-ASSUMPTION LA-UPPER TERREBONNE LA-
1218 PM CDT TUE JUN 9 2015

...SPECIAL WEATHER STATEMENT...

AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SCHRIEVER...OR 7 MILES SOUTHWEST OF THIBODAUX...MOVING EAST AT
15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...BAYOU CANE...RACELAND...MATHEWS...SCHRIEVER...
GRAY AND LABADIEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2963 9102 2981 9100 2983 9054 2956 9056
TIME...MOT...LOC 1718Z 274DEG 14KT 2972 9092
Local storm report, Jun 9, 12:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     FLASH FLOOD      4 E BATON ROUGE         30.45N 91.06W
06/09/2015                   EAST BATON ROUGE   LA   PUBLIC

            STREET FLOODING ON GOODWOOD BLVD NEAR SHERWOOD MIDDLE
            SCHOOL. REPORT RELAYED BY BROADCAST MEDIA.

&&

ANSORGE
Local storm report, Jun 9, 12:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     FLASH FLOOD      6 ESE BATON ROUGE       30.42N 91.03W
06/09/2015                   EAST BATON ROUGE   LA   PUBLIC

            STREET FLOODING ON SHERWOOD FOREST BLVD BETWEEN I-12 AND
            COURSEY BLVD. REPORT RELAYED BY BROADCAST MEDIA.

&&

ANSORGE
Local storm report, Jun 9, 1:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     BLIZZARD         2 ESE BATON ROUGE       30.44N 91.10W
06/09/2015                   EAST BATON ROUGE   LA   DEPT OF HIGHWAYS

            NORTH STREET EXIT FROM I-110 NORTH IS CLOSED DUE TO HIGH
            WATER. REPORT FROM LA DOTD.

&&

ANSORGE
Local storm report, Jun 9, 1:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     FLASH FLOOD      6 ESE BATON ROUGE       30.42N 91.03W
06/09/2015                   EAST BATON ROUGE   LA   PUBLIC

            STREET FLOODING ON SHERWOOD FOREST BLVD BETWEEN I-12 AND
            COURSEY BLVD. REPORT RELAYED BY BROADCAST MEDIA.

&&

ANSORGE
Local storm report, Jun 9, 1:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     FLASH FLOOD      2 ESE BATON ROUGE       30.44N 91.10W
06/09/2015                   EAST BATON ROUGE   LA   DEPT OF HIGHWAYS

            NORTH STREET EXIT FROM I-110 NORTH IS CLOSED DUE TO HIGH
            WATER. REPORT FROM LA DOTD.

&&

ANSORGE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:30 AM CDTSpecial Weather StatementLIXSaint Helena, Washington30 min
Jun 9, 8:02 AM CDTSpecial Weather StatementLIXTangipahoa, Washington58 min
Jun 9, 8:34 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Jun 9, 9:10 AM CDTSpecial Weather StatementLIXLivingston, Saint Helena, Tangipahoa65 min
Jun 9, 10:13 AM CDTSpecial Marine WarningLIX32 min
Jun 9, 10:22 AM CDTSpecial Weather StatementLIXAscension, Livingston, Tangipahoa53 min
Jun 9, 11:19 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Livingston56 min
Jun 9, 11:36 AM CDTFlash Flood WarningLIXEast Baton Rouge, Livingston, Saint Helena114 min
Jun 9, 12:16 PM CDTSpecial Weather StatementLIXWest Feliciana59 min
Jun 9, 12:18 PM CDTSpecial Weather StatementLIXAssumption57 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.